Aa
A
A
A
Close
Depression Community
10.5k Members
1276397 tn?1271003304

Anxiety and Effexor

Hello I quit Effexor cold Turkey about 3 months ago. I was being treated for Anxiety and PMDD, as well as IBS. Im not one to take pills and although it helped me I got this idea that because I forget to take my effexor sometimes and feel really tired and yucky, I should just stop completley. Well the problem with that was I had all sorts of issues, I gained 19lbs in a month my stomach was so distended I couldn't do up my blouse, indigestion and gas was horrible and my periods were so heavy i was changing my pads every 1/2 hour. I have decided to start taking them again as I know it was helping me. I didn't gain weight like everyone else says they do when I was on them, just after I stopped. I was only on 37.5 mg for 6mnths, my doctor told me I could increase the dosage whn I was PMSing as I felt like it wasn't working, and well thats when I decided to quit taking them. I have read so many terrible things about antidepresents and feel almost imbarrased taking them. You also read all kinds of material on how bad it is and doctors over prescibing them. However I have come to the conclussion I do better on them. What I am concerned about is will they work the same way they did the first time? Is it possible they might not work as well and should I up the dossage to 75mg as oposed to 37.5mg? Im not to worried about the weight gain as I didn't gain any weight when I was on them, my stomach issues, PMDD, and Anxiety went away. Although if I do notice I am starting to gain weight I might stop taking them.
1 Responses
1042487 tn?1275283499
The weight gain is normal when quitting a SNRI and it's due to the norepinephrine activating your metabolite faster. When you quit the drug your metabolite goes slower and it is weight gain happening since it was used to be activated by a drug (norepinephrine, also known as noradrenaline is known to be stimulating, appetite reducer as well as hastening your metabolite which explain it well.

I do think the Effexor will keep working great for you and in case it doesn't, Cymbalta is a good one in the same family.

You don't have do be ashamed of taking a med. I will say like most doctor would tell you ''why suffering when you can mask the symptoms'' but here again psychotherapy could cure the problem to the route and maybe take you to a medication free path.

Best of luck,
M4
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.